Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 182, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Nov 6, 2005, 7:36 AM EST for Clinton County, Warren County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2005, 7:36 AM EST (12:36 UTC)
- Expired
- Nov 6, 2005, 8:15 AM EST
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Clinton County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 8 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 4:55 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.6 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 061236
SVRILN
OHC027-165-061315-
/O.NEW.KILN.SV.W.0182.051106T1236Z-051106T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
736 AM EST SUN NOV 6 2005
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN OHIO
SOUTHEASTERN WARREN COUNTY IN OHIO
* UNTIL 815 AM EST
* AT 731 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR WOODVILLE...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILMINGTON...
NEW VIENNA...
SABINA...
IN ADDITION...CUBA...OGDEN...MARTINSVILLE...OAKLAND...MORRISVILLE...
BURTONVILLE...INTERSTATE 71 AT US ROUTE 68 AND NEW ANTIOCH ARE NEAR
THE PATH OF THIS SEVERE THUNDERSTORM.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3926 8411 3924 8383 3938 8359 3954 8358
3957 8384 3932 8411
$$1 follow-up statement
000
WWUS51 KILN 061249
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
750 AM EST SUN NOV 6 2005
OHC165-061300-
/O.CAN.KILN.SV.W.0182.000000T0000Z-051106T1315Z/
WARREN OH-
750 AM EST SUN NOV 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY HAS BEEN
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST SUNDAY MORNING
FOR INDIANA AND KENTUCKY AND OHIO.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EST SUNDAY
FOR OHIO.
LAT...LON 3930 8393 3924 8383 3938 8359 3954 8358
3957 8384 3946 8396
$$
OHC027-061315-
/O.CON.KILN.SV.W.0182.000000T0000Z-051106T1315Z/
CLINTON OH-
750 AM EST SUN NOV 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 AM EST FOR
CLINTON COUNTY...
AT 748 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.
THIS STORM WAS LOCATED NEAR MORRISVILLE...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...NEW VIENNA AND SABINA.
IN ADDITION...NEW ANTIOCH...INTERSTATE 71 AT US ROUTE 68...
LUMBERTON...MELVIN...PORT WILLIAM...REESVILLE AND BLOOMINGTON ARE
NEAR THE PATH OF THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST SUNDAY MORNING
FOR INDIANA AND KENTUCKY AND OHIO.
LAT...LON 3930 8393 3924 8383 3938 8359 3954 8358
3957 8384 3946 8396
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 6:04 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Nov 6, 6:04 AM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
604 AM EST SUN NOV 6 2005
.AVIATION (12Z-12Z)...
CURRENT SURFACE ANALYSIS SHOWS DEEPENING LOW PRESSURE CENTERED
OVER LAKE MICHIGAN RAPIDLY PUSHING NORTHEAST THIS MORNING. COLD
FRONT WAS LOCATED ACROSS CENTRAL INDIANA EXTENDING SOUTHWEST INTO
TEXAS. RADAR SHOWING BROKEN LINE OF SHOWERS AND THUNDERSTORMS
RAPIDLY PUSHING WEST ACROSS THE OHIO VALLEY. LINE SHOULD CLEAR
WESTERN SITES BY 13Z AND EASTERN SITES BY 15Z. SCATTERED AREAS OF
MVFR CEILINGS WILL LINGER A FEW HOURS AFTER FRONTAL PASSAGE. WINDS
WILL REMAIN GUSTY UNTIL LATER THIS EVENING AS HIGH PRESSURE BUILD
IN AND PRESSURE GRADIENT RELAXES. CLOUDS WILL SCATTER OUT LATE IN
THE PERIOD AND SKIES SHOULD CLEAR OVERNIGHT. WITH WINDS
WEAKENING LATE...HAVE INSERTED A TEMPO GROUP FOR MVFR BR AT KLUK
AND KCVG.
RLG
&&
.PREVIOUS DISCUSSION...
(ISSUED 235 AM EST SUN NOV 6 2005)
SHORT TERM (TODAY THROUGH TUESDAY)...
LINE OF THUNDERSTORMS PUSHING QUICKLY EAST ACROSS INDIANA AND SHOULD
PUSH THROUGH OUR FA THROUGH REMAINDER OF MORNING. WITH 40 TO 50 KNOT
WINDS AT 850 MB...POTENTIAL FOR SEVERE GUSTS WILL EXIST WITH STORMS.
WILL ALSO ISSUE A WIND ADVISORY ACROSS THE NORTHERN HALF OF FA FOR
TODAY AS GRADIENT WINDS OF 25 TO 35 MPH WITH GUSTS UP TO AROUND 45
MPH WILL BE POSSIBLE IN CAA BEHIND FRONT. DRY AIRMASS MOVES IN
FAIRLY QUICKLY BEHIND FRONT SO WILL ALLOW FOR CLEARING SKIES
TONIGHT. NAM AND GFS BOTH INDICATING DEVELOPING ISENTROPIC LIFT
ACROSS AREA LATE MONDAY NIGHT AND CONTINUING INTO TUESDAY SO WILL GO
WITH A LOW CHANCE POP FOR NOW. MODELS ALSO HINTING AT A LITTLE BIT
OF INSTABILITY BUT WILL HOLD OFF ON MENTION OF THUNDER AT THIS TIME
GIVEN THE TIME OF YEAR.
PREVIOUS DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 1239 AM EST SUN NOV 6 2005
AVIATION (06Z-06Z)...
CURRENT SURFACE ANALYSIS DEPICTS LOW PRESSURE CENTERED OVER
NORTHERN ILLINOIS THIS MORNING. ASSOCIATED COLD FRONT WAS TRAILING
FROM WESTERN ILLINOIS SOUTHWEST INTO NORTHERN TEXAS. RADAR SHOWS LINE
OF SHOWERS AND THUNDERSTORMS AHEAD OF COLD FRONT EDGING INTO
EASTERN ILLINOIS. HAVE SLIGHTLY ADJUSTED TIMING OF LINE..WITH LINE
REACHING WESTERN SITES AROUND 11Z AND EASTERN SITES AROUND 13Z.
CONDITIONS WILL REMAIN VFR EXPECT ALONG THE FRONT. WINDS WILL BE
GUSTY THROUGH MOST OF THE FORECAST PERIOD. AS HIGH PRESSURE BUILDS
IN BEHIND THE FRONT AND THE GRADIENT RELAXES...WINDS WILL DECREASE
LATE IN THE PERIOD.
RLG
(ISSUED 253 PM EST SAT NOV 5 2005)
LONG TERM (TUESDAY THROUGH SATURDAY)...
00Z MODELS BEGIN THE PERIOD IN PRETTY GOOD AGREEMENT...THEN DIVEREGE
BY DAY 7. FCST STARTS WITH WRMFNT JUST N OR THE AREA. BOTH GFS AND
NAM ARE SHOWING QPF IN VICINITY OF THE FRONT AT 12Z TUE. LIFT WORKS
NORTH DURING THE DAY...PULLING THE PCPN NORTH OF THE FA BY TUE
EVENING.
COLD FRONT THAT SWINGS THRU THE GREAT LAKES ON WED...SEEMS TO BE
SLOWING DOWN. DELAYED FROPA AND BEST POPS UNTIL LATE WED INTO WED
NGT.
GFS THEN BECOMES MORE AMPLIFIED WITH THE NRN STREAM WHILE THE ECMWF
IS LESS PHASED. FOLLOWED HPC MDER WHICH FAVORED THE NCEP ENS MEAN
PATTERN. THUS DID NOT GO AS COLD AS GFS AND INSTEAD BUILT IN SFC
HIGH PRESSURE RATHER THAN A COLD NW FLOW ON THE BACKSIDE...WHICH
WOULD BRING INSTABILITY SHOWERS.
WENT WARMER THAN GUIDANCE TUE/WED...THEN AGAIN FRI AND SAT.
SITES
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FOR OHZ026-034-035-042>046-051>056-060>065 UNTIL
6 PM SUNDAY.
KY...NONE.
IN...WIND ADVISORY FOR INZ050-058-059 UNTIL 6 PM SUNDAY.
&&Hazardous weather outlook, Nov 6, 4:45 AM EST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 445 AM EST SUN NOV 6 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-070945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 445 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THE FRONT ACROSS THE AREA. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL ALSO BE POSSIBLE INTO THIS AFTERNOON BEHIND THE COLD FRONT. A WIND ADVISORY IS IN EFFECT TODAY FOR AREAS ALONG AND TO THE NORTH OF INTERSTATE 70. PLEASE SEE CLENPWILN FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Nov 6, 6:15 AM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
615 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL RICHMOND 39.83N 84.89W
11/06/2005 0.75 INCH WAYNE IN TRAINED SPOTTER
0610 AM HAIL OWENTON 38.54N 84.84W
11/06/2005 0.88 INCH OWEN KY TRAINED SPOTTER
&&Local storm report, Nov 6, 6:18 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
618 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 AM HAIL OWENTON 38.54N 84.84W
11/06/2005 1.75 INCH OWEN KY EMERGENCY MNGR
&&Local storm report, Nov 6, 7:12 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
712 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM TSTM WND DMG SIDNEY 40.29N 84.16W
11/06/2005 SHELBY OH TRAINED SPOTTER
2.5 INCH BRANCHES DOWN ON RUSSEL AND MAIN STREETS
&&
RLGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:52 AM EST | Wind Advisory | ILN | Auglaize, Champaign, Clark, Darke, Delaware, Fairfield and 14 more | 13 hr |
| Nov 6, 3:34 AM EST | Severe Thunderstorm Warning | ILN | Mercer | 41 min |
| Nov 6, 3:51 AM EST | Severe Thunderstorm Warning | ILN | Darke | 39 min |
| Nov 6, 5:19 AM EST | Tornado Warning | ILN | Darke, Preble | 26 min |
| Nov 6, 5:44 AM EST | Tornado Warning | ILN | Miami | 16 min |
| Nov 6, 6:02 AM EST | Severe Thunderstorm Warning | ILN | Darke | 43 min |
| Nov 6, 6:33 AM EST | Severe Thunderstorm Warning | ILN | Shelby | 42 min |
| Nov 6, 6:45 AM EST | Severe Thunderstorm Warning | ILN | Darke, Miami | 60 min |
| Nov 6, 7:02 AM EST | Tornado Warning | ILN | Brown | 28 min |
| Nov 6, 7:21 AM EST | Severe Thunderstorm Warning | ILN | Logan | 39 min |
| Nov 6, 7:25 AM EST | Severe Thunderstorm Warning | ILN | Clermont | 35 min |
| Nov 6, 8:38 AM EST | Severe Thunderstorm Warning | ILN | Delaware, Union | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.